Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 22, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 18, 2014, 5:06 AM CDT for Humboldt County, Wright County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 5:06 AM CDT (10:06 UTC)
- Expired
- Jun 18, 2014, 11:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Humboldt County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 116 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 10:45 AM CDT | FLASH FLOOD | 3 Ssw Ottosen, IA | NUMEROUS ROADS CLOSED THROUGHOUT HUMBOLDT COUNTY DUE TO STANDING OR FLOWING WATER. DEPTH OF WATER UNKNOWN. WORST IMPACTS IN THE NORTHWEST PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 339 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
024
WGUS53 KDMX 181006
FFWDMX
IAC091-197-181600-
/O.NEW.KDMX.FF.W.0022.140618T1006Z-140618T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
506 AM CDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
WESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 1100 AM CDT
* AT 504 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS HUMBOLDT AND WRIGHT COUNTIES. UP TO ONE INCH OF
RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLARION...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...GOLDFIELD...
GILMORE CITY...LIVERMORE...BODE...RENWICK...THOR...RUTLAND...
BRADGATE...OTTOSEN...HARDY...PIONEER...SPORTSMAN PARK...CLARION
MUNICIPAL AIRPORT...FRANK A GOTCH STATE PARK...HUMBOLDT MUNICIPAL
AIRPORT AND EAGLE GROVE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4262 9374 4262 9397 4264 9398 4265 9444
4290 9444 4289 9399 4291 9398 4291 9374
$$
AWB2 follow-up statements
254
WGUS73 KDMX 181216
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
716 AM CDT WED JUN 18 2014
IAC091-197-181600-
/O.CON.KDMX.FF.W.0022.000000T0000Z-140618T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUMBOLDT IA-WRIGHT IA-
716 AM CDT WED JUN 18 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
HUMBOLDT AND WESTERN WRIGHT COUNTIES...
AT 714 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT AROUND TWO INCHES OF RAIN FELL ACROSS THE WARNED AREA. RAINFALL
IS COMING TO AN END AND LITTLE ADDITIONAL ACCUMULATION IS EXPECTED.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY OR IS ALREADY ONGOING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLARION...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...GOLDFIELD...GILMORE
CITY...LIVERMORE...BODE...RENWICK...THOR...RUTLAND...BRADGATE...
OTTOSEN...HARDY...PIONEER...SPORTSMAN PARK...CLARION MUNICIPAL
AIRPORT...FRANK A GOTCH STATE PARK...HUMBOLDT MUNICIPAL AIRPORT AND
EAGLE GROVE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4262 9374 4262 9397 4264 9398 4265 9444
4290 9444 4289 9399 4291 9398 4291 9374
$$
SKOW959
WGUS73 KDMX 181600
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 AM CDT WED JUN 18 2014
IAC091-197-181609-
/O.EXP.KDMX.FF.W.0022.000000T0000Z-140618T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUMBOLDT IA-WRIGHT IA-
1100 AM CDT WED JUN 18 2014
...THE FLASH FLOOD WARNING FOR HUMBOLDT AND WESTERN WRIGHT COUNTIES
WILL EXPIRE AT 1100 AM CDT...
THE HEAVY RAIN HAS ENDED...HOWEVER...THE THREAT FOR FLOODING
CONTINUES IN HUMBOLDT COUNTY. A NEW FLOOD WARNING HAS BEEN
ISSUED FOR THIS AREA. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4262 9374 4262 9397 4264 9398 4265 9444
4290 9444 4289 9399 4291 9398 4291 9374
$$
SKOWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 4:01 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 18, 4:01 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 401 AM CDT WED JUN 18 2014 .DISCUSSION... ISSUED AT 356 AM CDT WED JUN 18 2014 OUR PRESENT WEATHER PATTERN OF HOT...HUMID...AND STORMY WEATHER WILL CONTINUE FOR AT LEAST A FEW MORE DAYS ACROSS THE DMX CWA. WE WILL HEDGE LARGELY TOWARDS PERSISTENCE AS A BASELINE STARTING POINT. LARGE SCALE...HIGH PRESSURE WILL SETTLE IN OVER THE SOUTHEASTERN U.S. AND IN COMBINATION WITH A LARGE UPPER LEVEL LOW MOVING OVER THE MOUNTAIN WEST...THE DMX CWA WILL REMAIN SANDWICHED IN SOUTHWESTERLY FLOW AT 850 MB. ONCE AGAIN THE GULF WILL BE OPEN. AT 00Z THURSDAY...MODELS ARE HINTING AT AXIS OF MOISTURE CONVERGENCE ALONG THE WARM FRONT. THIS FRONT WILL BE IN A VERY SIMILAR IN LOCATION TO 00Z WEDNESDAY. A SLIGHT DIFFERENCE IN THAT IT WILL BE ORIENTED IN A NW TO SE FASHION. SHORT TERM MODELS IN DECENT AGREEMENT WITH PUSHING THE FRONT SOUTHWARD AND WESTWARD THROUGH THE CWA BUT VARY SLIGHTLY IN THE TIMING. THE NAM IS MUCH FASTER AND FURTHER SOUTH...AND THE GFS IS MUCH SLOWER AND FURTHER NORTH. THE EURO AND SREF SEEM TO SPLIT THE TWO...SO GOING WITH A MODEL BLEND. BY 06Z THU...FRONT BOUNDARY SHOULD BE NW TO SE NEAR THE DES MOINES METRO. IN COMPARING THE DYNAMICS OF WEDNESDAY NIGHT/S SETUP TO THIS PAST TUESDAY NIGHT/S SETUP...THINGS LOOK VERY SIMILAR. THEREFORE AM EXPECTING SEVERE POTENTIAL ONCE AGAIN FOR WEDNESDAY ALONG AXIS OF MOISTURE CONVERGENCE. IT IS ALSO WORTH MAKING NOTE OF FORECAST HEAT VALUES FOR WEDNESDAY. WITH MAX TEMPERATURES EXPECTED TO BE IN THE UPPER 80S TO LOW 90S...AND DEWPOINT VALUES TO BE IN THE LOW TO MID 70S...HEAT INDEX VALUES WILL APPROACH...AND POSSIBLY EXCEED...100 DEGREES IN LOCATIONS PRIMARILY SOUTH OF I-80. IOWA TO REMAIN IN SOUTHWESTERLY FLOW FOR YET ANOTHER DAY ON THURSDAY. ATMOSPHERE SHOULD BE FAIRLY UNCAPPED ONCE AGAIN BY THE PEAK OF DAYTIME HEATING. ALL MODELS TRYING TO BRING AN AREA OF VORTICITY THROUGH AHEAD OF AN AREA OF Q-VECTOR CONVERGENCE ALOFT...WHICH WOULD SUPPORT ASCENT. PWAT VALUES TO REMAIN 1 TO 2 STD DEV ABOVE NORMAL. SHEAR VALUES NOT THE MOST IMPRESSIVE. ALL OF THIS LEADING TO MORE STORMS EXPECTED ACROSS CWA THURSDAY...THOUGH SEVERE POTENTIAL IS DIMINISHED AS THIS IS A DIFFERENT SET UP THAN THE PAST FEW DAYS. BY FRIDAY AFTERNOON...AFOREMENTIONED UPPER LEVEL LOW WILL SWING ALONG THE U.S. CANADA BORDER NORTH OF NORTH DAKOTA. THIS WILL HELP PLACE IOWA IN A MORE WESTERLY FLOW ALOFT. WITH WESTERLY FLOW ALOFT THIS TIME OF YEAR...THE REGION IS PRONE TO BEING IMPACTED BY SHORTWAVES COMING OFF OF THE ROCKIES. IT IS OFTEN DIFFICULT TO PIN DOWN EXACT TIMING AND LOCATION OF SHORTWAVES SEVERAL DAYS OUT...SO HAVE LEFT SCATTERED POPS IN THE FORECAST ALL WEEKEND LONG UNTIL CONFIDENCE IMPROVES. FOR NEXT WEEK...MODELS PRESENTLY SHOWING DECENT AGREEMENT IN TRYING TO BRING HIGH PRESSURE INTO THE UPPER MIDWEST NEAR THE MONDAY TIMEFRAME. THIS WOULD BRING A NORTHERLY AND EASTERLY COMPONENT TO THE FLOW FOR THE START OF THE WEEK AND...SUBSEQUENTLY...COOLER TEMPERATURES AND DRIER AIR. GUIDANCE IS TRYING TO DROP 850 MB TEMPS FROM THE +22C RANGE OF THIS WEEK BACK DOWN TO THE +14C RANGE BY MONDAY AFTERNOON. && .AVIATION...18/06Z ISSUED AT 1206 AM CDT WED JUN 18 2014 LITTLE CHANGE IN THINKING WITH WARM FRONT MOVING LITTLE CURRENTLY IT EXTENDS FROM NERN NEBRASKA INTO NRN ILLINOIS. LITTLE MOVEMENT TONIGHT...AND MAY SLIP FARTHER SOUTH WITH THUNDERSTORM DEVELOPMENT OVER NIGHT. SOME MVFR CONDITIONS IN STRATUS AND FOG AROUND SUNRISE. REST OF THE DAY VFR WITH REDEVELOP OF THUNDERSTORMS EXPECTED FOR THE MID AND LATE AFTERNOON HOURS. OUTLOOK...UNSETTLED WEATHER EXPECTED FOR THE NEXT SEVERAL DAYS. ANTICIPATE NIGHTLY THUNDERSTORM DEVELOPMENT NEXT FEW DAYS WITH SOME MVFR CONDITIONS WITHIN 2 HOURS OF SUNRISE EACH NIGHT. && .HYDROLOGY... ISSUED AT 346 PM CDT TUE JUN 17 2014 SEVERAL ROUNDS OF HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE PERIOD. TONIGHTS CONVECTION WILL BE CONCENTRATED OVER NORTHERN IOWA AND PORTIONS OF NORTHEAST AND CENTRAL IOWA MAINLY ALONG AND NORTH OF US HIGHWAY 30. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE WEDNESDAY MORNING INTO THE AFTERNOON/EVENING HOURS...POSSIBLY BACK BUILDING ACROSS CENTRAL AND SOUTHERN IOWA DURING THE AFTERNOON. ADDITIONALLY...MORE RAIN IS POSSIBLE THURSDAY INTO THURSDAY NIGHT. FLASH FLOOD GUIDANCE CONTINUES TO LOWER WITH EACH RAIN EVENT. MOST OF THE NORTH TWO THIRDS OF THE AREA IS LOOKING AT 1 HOUR FFG OF 1.25 TO 1.75 INCHES WITH THE SOUTHERN THIRD 2 TO 2.5 INCHES. 3 HOUR GUIDANCE IS 1.88 TO ABOUT 3 INCHES. WITH THE POTENTIAL FOR 2 TO 4 INCHES IN A SHORT PERIOD OF TIME...FLASH FLOODING WILL BE A POSSIBILITY TONIGHT ACROSS THE NORTH AND POSSIBLY OVER MORE OF THE AREA WEDNESDAY. RECENT AND FORECAST RAINFALL HAVE RESULTED IN SIGNIFICANT RISES ON RIVERS IN THE NORTHERN CWA...WITH SOME RIVERS ALREADY ABOVE FLOOD STAGE. RIVER FLOOD WARNINGS CONTINUE FOR PORTIONS OF THE DES MOINES RIVER BASIN UNTIL FURTHER NOTICE. CONCERN IS THE IMPACT OF SUCCESSIVE RAINFALL EVENTS ON THE STREAMS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWA. QPF ENSEMBLE HYDROGRAPHS SUGGEST THAT ADDITIONAL RAINFALL WILL LIKELY PROLONG THE FLOODING IN LOCATIONS ALREADY WARNED...AND MAY RESULT IN NEW FLOODING. FOR EXAMPLE...QPF ENSEMBLE HYDROGRAPHS SUGGEST THE POSSIBILITY OF MODERATE FLOODING IN THE NORTHERN DES MOINES RIVER BASIN...WITH MINOR FLOODING POSSIBLE DOWN TO SAYLORVILLE RESERVOIR. THEY SHOW MINOR TO LOW-END MODERATE FLOODING POSSIBLE ON OTHER STREAMS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BLACK HAWK- BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON- HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS- SAC-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && DISCUSSION...KOTENBERG AVIATION...MS JUN 14 HYDROLOGY...ZOGG/REV
Hazardous weather outlook, Jun 17, 3:47 PM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 347 PM CDT TUE JUN 17 2014 IAZ004>007-015>017-023>028-033>039-048>050-182100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA- 347 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ADDITIONAL THUNDERSTORMS AND SEVERE WEATHER WILL BE POSSIBLE LATE THIS AFTERNOON AND OVERNIGHT. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...THOUGH TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY NORTH OF HIGHWAY 20 IN THE EVENING HOURS. LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAINS AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY NIGHT WITH LESSER CHANCES FOR SEVERE WEATHER INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT AND AGAIN WEDNESDAY THROUGH THURSDAY. IAZ044>047-057>062-070>075-081>086-092>097-182100- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 347 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE ADDITIONAL CHANCES FOR SEVERE WEATHER IN THE AFTERNOON AND OVERNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE. STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAINS AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY NIGHT WITH LESSER CHANCES FOR SEVERE WEATHER INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT AND AGAIN WEDNESDAY THROUGH THURSDAY. REV
In the hours before
Local storm report, Jun 18, 2:22 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
222 AM CDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG RINGSTED 43.30N 94.51W
06/18/2014 EMMET IA EMERGENCY MANAGER
POWER POLES DOWN. 50 MPH WIND GUSTS.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 18, 2:25 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
225 AM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG EMMETSBURG 43.11N 94.68W
06/18/2014 PALO ALTO IA LAW ENFORCEMENT
TREES DOWN IN EMMETSBURG. TIME ESTIMATED
&&
AWBLocal storm report, Jun 18, 3:35 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
335 AM CDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM FLASH FLOOD 2 S ALGONA 43.04N 94.23W
06/18/2014 KOSSUTH IA LAW ENFORCEMENT
WATER OVER THE ROAD AT THE INTERSECTION OF
HIGHWAY 169 AND 190TH STREET.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 18, 3:38 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
338 AM CDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 AM FLASH FLOOD 5 S ALGONA 42.99N 94.23W
06/18/2014 KOSSUTH IA LAW ENFORCEMENT
ROAD OVER THE ROAD AT THE INTERSECTION OF
HIGHWAY 169 AND 160TH STREET.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 18, 3:50 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
350 AM CDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL ALGONA 43.07N 94.23W
06/18/2014 E1.00 INCH KOSSUTH IA PUBLIC
VIA SOCIAL MEDIA
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:40 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 5 days |
| Jun 18, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto, Pocahontas | 49 min |
| Jun 18, 2:05 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 40 min |
| Jun 18, 2:26 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 34 min |
| Jun 18, 2:42 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Palo Alto, Pocahontas, Webster | 48 min |
| Jun 18, 2:45 AM CDT | Flash Flood Warning | DMX | Kossuth | 6 hr |
| Jun 18, 2:47 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Wright | 43 min |
| Jun 18, 3:01 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto | 29 min |
| Jun 18, 3:11 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Winnebago, Worth | 49 min |
| Jun 18, 3:12 AM CDT | Flash Flood Warning | DMX | Palo Alto, Pocahontas | 6 hr |
| Jun 18, 3:31 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 44 min |
| Jun 18, 3:35 AM CDT | Flash Flood Warning | DMX | Hancock, Humboldt, Kossuth | 5 hr |
| Jun 18, 6:47 AM CDT | Special Weather Statement | DMX | Franklin, Wright | 118 min |
| Jun 18, 9:36 AM CDT | Areal Flood Warning | DMX | Kossuth, Palo Alto | 12 hr |
| Jun 18, 10:58 AM CDT | Areal Flood Warning | DMX | Humboldt | 12 hr |
| Jun 18, 11:14 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 6 days |
| Jun 18, 11:14 AM CDT | River Flood Warning | DMX | Humboldt | 5 days |
| Jun 18, 12:27 PM CDT | Areal Flood Warning | DMX | Wright | 9 hr |
| Jun 18, 4:02 PM CDT | Flash Flood Watch | DMX | Black Hawk, Boone, Bremer, Butler, Calhoun, Cerro Gordo and 18 more | 29 hr |
| Jun 18, 4:08 PM CDT | River Flood Warning | DMX | Black Hawk | 9 days |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.